Table of Content

Open Access iconOpen Access

ARTICLE

Investigation of Multi Geometric Uncertainties by Different Polynomial Chaos Methodologies Using a Fictitious Domain Solver

L. Parussini1, V. Pediroda2

Researcher, Department of Mechanical Engineering, University of Trieste, Via Valerio 10, 34127 - Trieste, Italy, E-mail: lparussini@units.it
Assistant Professor, Department of Mechanical Engineering, University of Trieste, Via Valerio 10, 34127 - Trieste, Italy, E-mail: pediroda@units.it

Computer Modeling in Engineering & Sciences 2008, 23(1), 29-52. https://doi.org/10.3970/cmes.2008.023.029

Abstract

In this paper different Polynomial Chaos methods coupled to Fictitious Domain approach have been applied to one- and two- dimensional elliptic problems with multi uncertain variables in order to compare the accuracy and convergence of the methodologies. Both intrusive and non-intrusive methods have been considered, with particular attention to their employment for quantification of geometric uncertainties. A Fictitious Domain approach with Least-Squares Spectral Element approximation has been employed for the analysis of differential problems with uncertain boundary domains. Its main advantage lies in the fact that only a Cartesian mesh, that represents the enclosure, needs to be generated. Excellent accuracy properties of considered methods are demonstrated by numerical experiments.

Keywords


Cite This Article

APA Style
Parussini, L., Pediroda, V. (2008). Investigation of multi geometric uncertainties by different polynomial chaos methodologies using a fictitious domain solver. Computer Modeling in Engineering & Sciences, 23(1), 29-52. https://doi.org/10.3970/cmes.2008.023.029
Vancouver Style
Parussini L, Pediroda V. Investigation of multi geometric uncertainties by different polynomial chaos methodologies using a fictitious domain solver. Comput Model Eng Sci. 2008;23(1):29-52 https://doi.org/10.3970/cmes.2008.023.029
IEEE Style
L. Parussini and V. Pediroda, "Investigation of Multi Geometric Uncertainties by Different Polynomial Chaos Methodologies Using a Fictitious Domain Solver," Comput. Model. Eng. Sci., vol. 23, no. 1, pp. 29-52. 2008. https://doi.org/10.3970/cmes.2008.023.029



cc This work is licensed under a Creative Commons Attribution 4.0 International License , which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
  • 1188

    View

  • 939

    Download

  • 0

    Like

Share Link